Hail, Washington
- When
- April 22, 5:58 PM CST
- Where
- Washington County, 2 mi SW of Lincoln
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.933, -94.450
9 hail, 3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 22, 5:51 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 651 PM CDT THU APR 22 2004 TRACKING SEVERAL POTENTIALLY TORNADIC SUPERCELL STORMS AT THIS TIME. TORNADO WARNINGS IN EFFECT FOR WAGONER...OKMULGEE AND ADAIR COUNTIES TIL 645...AND CHEROKEE AND MUSKOGEE TIL 730. STORM IN EXTREME NORTHERN MUSKOGEE CO STILL SHOWS ROTATION AND HAS INCREASED SLIGHTLY LAST 5-10 MINUTES IN 6-8KFT LEVEL. PERSONS IN MUSKOGEE AREA SHOULD REMAIN ON HIGH ALERT. OTHER SMALL SUPERCELLS IN CHEROKEE AND ADAIR COUNTIES SHOWING STRONG ROTATION AS WELL AS STORM IN SOUTHERN OKMULGEE COUNTY. ADAIR COUNTY SUPERCELL WILL BE TRACKING INTO WASHINGTON COUNTY ARK SHORTLY. SPLITTING CELL IN EASTERN CRAIG COUNTY OF INTEREST AS RIGHT MOVING CELL HAS BECOME DOMINANT AND SHOWS INCREASING ROTATION. THE RIGHT TURNING WILL INCREASE STORM RELATIVE INFLOW...BUT QUESTIONABLE RIGHT NOW IF ROTATION CAN SURFACE AS THE STORM IS WELL NORTH OF SYNOPTIC BOUNDARY AND MAY REMAIN ELEVATED. TORNADO POTENTIAL WITH THIS STORM THUS REMAINS UNCERTAIN...BUT WILL NEED TO BE MONITORED CLOSELY AS IT MOVES EAST INTO OTTAWA COUNTY IN NEXT 20-30 MINUTES AND HAVE GONE AHEAD AND ISSUED TORNADO WARNING TO BE ON THE SAFE SIDE. BIGGER PICTURE...IT APPEARS THAT TORNADO THREAT WILL DIMINISH THROUGH THE EVENING INTO OVERNIGHT HOURS AS 23Z RUC SHOWING LOW LEVEL WINDS WEAKENING WITH TIME...UNLIKE LAST NIGHT. FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT FRIDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT FRIDAY FOR ZONES OKZ049...OKZ053>076.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU APR 22 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG A REMNANT OUTFLOW BOUNDARY. THIS BOUNDARY IS EXPECTED TO EXTEND FROM NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND CONTINUING THROUGH WEST CENTRAL ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING. THE SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY LOCATIONS. OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT. A FLOOD WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO SATURDAY MORNING. CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL GLENPOOL 35.96N 96.01W
04/22/2004 1.00 INCH TULSA OK EMERGENCY MNGR
QUARTER SIZE HAIL AT HIGHWAY 75 AND 181ST STREET
&&
CASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BROKEN ARROW 36.05N 95.79W
04/22/2004 0.75 INCH TULSA OK BROADCAST MEDIA
PENNY HAIL AT 101ST AND ELM
&&
CASPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO BROKEN ARROW 36.05N 95.79W
04/22/2004 WAGONER OK BROADCAST MEDIA
TORNADO ON THE GROUND AT 71ST AND COUNTY LINE ROAD
0355 PM TORNADO BROKEN ARROW 36.05N 95.79W
04/22/2004 WAGONER OK AMATEUR RADIO
TORNADO AT 214TH EAST AVENUE AND 51ST
0409 PM TORNADO BROKEN ARROW 36.05N 95.79W
04/22/2004 WAGONER OK PUBLIC
TORNADO AT OAK GROVE ROAD AND 41ST
&&
CASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 5 NE INOLA 36.20N 95.45W
04/22/2004 1.00 INCH ROGERS OK AMATEUR RADIO
QUARTER HAIL AT MAYES/ROGERS COUNTY LINE
&&
CASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL CHOUTEAU 36.19N 95.34W
04/22/2004 1.75 INCH MAYES OK AMATEUR RADIO
&&
CASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0456 PM TORNADO 2 S CHOUTEAU 36.16N 95.34W
04/22/2004 MAYES OK BROADCAST MEDIA
BRIEF TORNADO TOUCHDOWN 1/4 MILE SOUTH OF INTERCHANGE OF
US HIGHWAYS 412 AND 69
&&
CASThe Western Arkansas radar (KSRX), 72 km away, was scanning. The volume nearest the first event began at 23:59 UTC.
9 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour rolled over a mobile home and did damage to poultry buildings. This damage was originally thought to be associated with a tornado but a storm survey team determined it was due to the rear flank downdraft of the supercell storm that produced a tornado northeast of Strickler a few minutes later.
A F1 tornado briefly touched down just northeast of Strickler. Damage was confined to broken tree limbs and blown down trees.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyThe tornado archive for Arkansas, 2004Warnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392247, 5392248, 5392249, 5392331, 5392258, 5392250, 5392251, 5392252, 5392253, 5392254, 5392255, 5392256, 5392257.